What about MOOOOOOOODDDDDDD SWINGSSSSSS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

babybloo
Regular Member


Date Joined Aug 2005
Total Posts : 289
   Posted 12/3/2006 10:06 PM (GMT -7)   
How do I fix this.  I am guessing it is the pred though I do have a tendency from time to time with mood swings without anything.  But this is ridiculous.  I am having a mixture of irritability, anxiety, anger, and sudden shifts of mood.  I mean really bad.  The mall thing was a fiasco I lost all train of thought, literally to the point of not thinking, heart racing, chest tight, got lost several times driving to places I know, etc etc.  Then there is the anger from the smallest things... My poor dog and son are taking the brunt of this.  Just really snappy and short.  I can be fine for hours then just blow, my jaws hurt from clenching and I hate myself that I can't seem to control it.  I can't sit still for more than 10 minutes either, very close to pacing actually.  Heck I don't hurt so much but I don't exactly like this either.  Do you think it is from the pred?  Please tell me it is from the pred.  and that it will go away???   It has been really bad these last 2 days and I mean bad.  I can't stand myself at all.  Course I am not sleeping well either.  Ideas?  Can they give something to combat this or do I have to come off the pred?  I am sure some of you others have been through the side effects of pred what did you do to manage?
 
Thanks yet again
 
Me

keepingthefaith
Regular Member


Date Joined Aug 2006
Total Posts : 331
   Posted Yesterday 6:24 AM (GMT -7)   
I was on prednisone in the early 1990's & what you described is exactly how I felt.  I remember not being able to sit still.  Anyway, at that time I was not very assertive regarding my health & just dealt with it.  However, I would recommend calling your physician to explain your symptoms & there may be (of course) another med to help combat the side effects.  God Bless & have a peaceful day.

Dx with CD 1987, 3 resections, 3 abcess sx, OA back & hips, bulging disk, depression/anxiety, kidney stones & sx to remove, now 43 yrs old.  Still trying to figure this disease out & of course all the little extra complications that come with this rollarcoaster of a life with CD. I love BON JOVI MUSIC- Keep the Faith; Living on a Pray, It's My Life
Meds:  Imuran .75 daily,xanex .25 nightly, prn in the day, vicodin  7.5 3x daily,fish oil, fovia,vit e,folic acid,Vit B12,inject monthly
 
         
 
 


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted Yesterday 7:53 AM (GMT -7)   

Hey me,

I would guess that prednisone is at least partially responsible for your horrible mood swings.  It's a great anti-inflammatory (works well for most everyone), but the side effects are wicked.  Mood swings are definitely a side effect, also insomnia.  You could always talk to your doctor to see if you can start on a dmard and gradually lose the prednisone.  My rheumy calls it a bridge drug, and only prescribes it when a patient is switching from one dmard to another; it's more of a transition drug rather than a mainstay tx.

Hope you feel better soon,

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


Swanfleweast
Regular Member


Date Joined Nov 2006
Total Posts : 147
   Posted Yesterday 7:49 PM (GMT -7)   
I am going through the same thing. My poor son don't even want to look at me. I just hide in my room because any little word or noise, I feel like I'm going to have a heart attack. I am the nicest person in the world up until the pred. But it has helped me with the bad flares of the RA. I want off it so bad but I have to wait till they can find the right treatment for me. I haven't had any success with methotrexate, enbrel or humira. I so understand what your going through I don't even leave my house. I might bark up a wrong tree...lol...how much are you taking?
Take care,
Lori
Fibro, RA, IBS, Anxiety, insomnia
 
Meds: Serax 10mg, Mobic 15mg, Prednisone 15mg, Prilosec 20mg, Vicodin 5/500, Flonase, Calcium and magnesium, Robaxin 500mg, Nortriptyline 50mg
 
 
 


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted Yesterday 9:58 PM (GMT -7)   
I took prednisone about 10 years ago for a few weeks - never again. Let's just say that because of my personality change while on it my husband almost left me ......we never connected what was going on until after the fact. about 48 hours to the minute after my last dose, my head suddenly cleared, the fog lifted, and my first thought was, "oh my God - who WAS that person?" I was apologizing left and right once I realized what happened. 
****



 


babybloo
Regular Member


Date Joined Aug 2005
Total Posts : 289
   Posted Yesterday 10:41 PM (GMT -7)   
Thank you all for your responses. I am on 20mg pred daily. I wanted so much to decrease it but even going down 2.5mg was too much. So they told me to leave it up at 20 until I see them again. Today wasn't bad at all so I think it was just too much going out on a weekend with crazy people and the traffic and all. At least I hope so... For the most part my head is very clear, and I do function better it was just the mood swings over the last couple days that scared me? But, maybe I was just adjusting? Or just having a bad couple days, no matter what I am seemingly okay for the moment.
Thanks Again

Theresa
dx: Systemic Juvenile Rheumatoid Arthritis: otherwise known as Adult onset Still's Disease. Asthma, hypertension, hypothyroid
 
Meds: Indomethacin TID, Neurontin 600mg, Maxair, Advair 250/50, Diovan HCT 160mg/25mg QD, Synthroid .1mg QD, Women's One a Day,  Ultram PRN.
 
 


yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted Today 10:51 AM (GMT -7)   
bloo what ever u do make certain if you do wean off this drug you do it slow with doctors orders cuz dropping doses suddenly can do crazy things too i understand. good luck and i'd call the doc and let him know. yalinda :)

Harley Diva
Regular Member


Date Joined Oct 2006
Total Posts : 160
   Posted 12/8/2006 2:03 AM (GMT -7)   
BabyBloo.......I have been on Prednisone for nearly a year. I have reduced from 20 mg. to 5mg and I am going on 2.5 in Jan. I am now on MTX at 15 mg. so It will be in effect by then. I had alot of frenetic energy on 20 mg. I cleaned every closet in my house out including the garage. I think I worked 20 hours a day! I also rebuilt the inside of my art studio and detailed the cars! One possitive, my environment is spotless.......As the prednisone went down I did have relief from the excess energy. I have to say it did relive my RA and it has been instrumental in restoring my daily functioning. When the dose is lowered it is more managble. Predisone is one drug that can be very dangerous if the dose is reduced too fast. It replaces the hormone that your body is naturally making. It has to be stepped down to allow your body to adjust by producing the natural hormone again. Even if the drug is causing you problems follow the doctors directions for reducing the dose. I'm sorry you are going through distress and I hope you are feeling better soon. My thoughts are with you as I know it never feels good when you don't feel like yourself............
Harley Diva
 
....RA, HPT,  drugs: Sulfasalazine, MTX, prednisone, bp meds


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 12/12/2006 7:58 PM (GMT -7)   
Yep good ol'e prednisone will cause severe mood swings.The first time i was put on Prednisone it was a six pack and it was cause i was snake bite and I had no problems with it.A few years after that when I got really sick and was diagnosed with crohns I was put on high doese of prednisone and I was having some pretty nasty mood swings and I hated it not to mention that I was putting on weight left and right so that was not helping either.I have since avoided this meds because of that very reason.
Curley
.........
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:28 AM (GMT -7)
There are a total of 2,732,557 posts in 301,031 threads.
View Active Threads


Who's Online
This forum has 151190 registered members. Please welcome our newest member, nakertar.
268 Guest(s), 14 Registered Member(s) are currently online.  Details
Bui, Georgia Hunter, George_, sheepguy, Psilociraptor, Bololidat, Michael_T, Almost a 10, Huddie, ChickNorris, Mustard Seed, Traveler, kodaska, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer